By Topic

Approximate distributed Bellman-Ford algorithms

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

3 Author(s)
B. Awerbuch ; Dept. of Math., MIT, Cambridge, MA, USA ; A. Bar-Noy ; M. Gopal

Routing algorithms based on the distributed Bellman-Ford algorithm (DBF) suffer from exponential message complexity in some scenarios. We propose two modifications to the algorithm which result in a polynomial message complexity without adversely affecting the response time of the algorithm. However, the new algorithms may not compute the shortest path. Instead, the paths computed can be worse than the shortest path by at most a constant factor (<3). We call these algorithms approximate DBF algorithms. The modifications proposed to the original algorithm are very simple and easy to implement. The message complexity of the first algorithm, called the multiplicative approximate DBF, is O(nmlog(nΔ)) where Δ is the maximum length over all edges of an n-nodes m-edges network. The message complexity of the second algorithm, called the additive approximate DBF, is O(δ/Δ nm) where δ is the minimum length over all edges in the network

Published in:

IEEE Transactions on Communications  (Volume:42 ,  Issue: 8 )